Larynx and airway: inhaled steroid and laryngeal candidiasis: practice question

A ENT question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

ENT · Larynx and airway: inhaled steroid and laryngeal candidiasis

Sample item

A man with asthma on high-dose inhaled beclomethasone has persistent hoarseness. Laryngoscopy shows white plaques on the cords. What is the best management?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

A. Antifungal therapy with spacer use and mouth rinsing

Inhaled steroids can cause laryngeal and oral candidiasis. A spacer, rinsing the mouth after use and treating the infection resolve the hoarseness. Stopping asthma treatment is unsafe and oral steroids would worsen candidiasis.

Option by option

  • A. Antifungal therapy with spacer use and mouth rinsing (correct)

    Correct. Treat the candida and reduce deposition with a spacer and mouth rinsing.

  • B. Voice surgery

    Surgery is unnecessary for a treatable infection.

  • C. Oral steroids

    Oral steroids promote fungal overgrowth.

  • D. Stop all asthma treatment

    Stopping asthma treatment risks an exacerbation.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More ENT questions

Questions about this ENT question

What is the answer to this ENT question?

The best answer is A, Antifungal therapy with spacer use and mouth rinsing. Inhaled steroids can cause laryngeal and oral candidiasis.

Why is "Voice surgery" not the answer?

Surgery is unnecessary for a treatable infection.

Why is "Oral steroids" not the answer?

Oral steroids promote fungal overgrowth.

Why is "Stop all asthma treatment" not the answer?

Stopping asthma treatment risks an exacerbation.

What concept does this question test?

It tests Larynx and airway: inhaled steroid and laryngeal candidiasis in ENT. A spacer, rinsing the mouth after use and treating the infection resolve the hoarseness. Stopping asthma treatment is unsafe and oral steroids would worsen candidiasis.

How hard is this question?

We tag it as an application question: it asks you to use a fact on a patient or a finding. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Larynx and airway: inhaled steroid and laryngeal candidiasis?

Learn tuning fork results and audiogram patterns by sketching them. Then use the flashcards and the other ENT questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.